MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE
Model Number RELTACK8RDPT
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 01/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, at the fifth firing during abdominal wall hernia repair, firing was unable to be performed at the middle of tacking, and firing was also unsuccessful even after replacing the cartridge.Several cartridges were replaced, but the result was the same, so the device was unable to be used.The procedure was completed with manual suturing.The surgical time was extended by more than 30 min.There was no patient injury.
 
Event or Problem Description
According to the reporter, at the fifth firing during abdominal wall hernia repair, firing was unable to be performed at the middle of tacking, and firing was also unsuccessful even after replacing the tacks.Several tacks were replaced, but the result was the same, so the device was unable to be used.The procedure was completed with manual suturing.The surgical time was extended by more than 30 min.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, d10, g4, h3, h6 h3.Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection noted no abnormalities.One 8dpt dlu with proper timing, a full complement of tacks and the shipping wedge attached was received.Two fully applied 8dpt single use loading unit (sulu) with disrupted timing were received.One fully applied 5dpt sulu with disrupted timing was received.Microscopic inspection noted scratches on the inner tube of two of the sulus received.The instrument made a clicking and crunching sound and the gear popped during firing.The first tack did not seat properly in the test media and tack hang ups were experienced during the second firing of the reload.The unit was disassembled and damage was noted to the spur gear.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the reported condition could be due to excessive manipulation or to improper loading of the sulu indicated by the scratches on the inner tube of the sulu and the damage to the spur gear.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RELIATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key9702516
Report Number1219930-2020-00694
Device Sequence Number2824798
Product Code GDW
UDI-Device Identifier20884521202372
UDI-Public20884521202372
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberRELTACK8RDPT
Device Catalogue NumberRELTACK8RDPT
Device Lot NumberN8F0995X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer04/13/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1